MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC TRUFILL DCS ORBIT DETACHABLE COILS COMPLEX; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC TRUFILL DCS ORBIT DETACHABLE COILS COMPLEX; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 638CF0515
Medical Device Problem Codes Stretched (1601); Device Operates Differently Than Expected (2913); Device Operational Issue (2914)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: prowler 14 microcatheter.The product is available for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
It was reported by a healthcare professional that an orbit complex fill coil (638cf0515/17072526) was used during a coil embolization procedure to treat an aneurysm that was 4.8 x 4.1 mm in size; however, the first coil could not be shaped as expected and was stretched while positioning the coil.The physician withdrew the coil with the prowler 14 microcatheter and used a new coil to complete the procedure.A continuous flush was maintained through the microcatheter.The event did not result in any procedural delay.There was no report of patient injury and no additional intervention was required.
 
Additional Manufacturer Narrative
Conclusion: it was reported by a healthcare professional that an orbit complex fill coil (638cf0515/17072526) was used during a coil embolization procedure to treat an aneurysm that was 4.8x4.1mm in size; however, the first coil could not be shaped as expected and was stretched while positioning the coil.The physician withdrew the coil with the prowler 14 microcatheter (catalog/lot unk) and used a new coil to complete the procedure.The event did not result in blood flow restriction/reduction.It was reported that there was no resistance during advancement of the coil trough the microcatheter.Coil entanglement did not contribute to the event.A continuous flush was maintained through the microcatheter.The event did not result in any procedural delay, and no additional intervention was required.There was no report of patient injury and no additional intervention was required.A non-sterile orbit complex fill 5x15 tdl was received coiled inside of a plastic bag.The hypo tube was inspected and no damages were noted on it.The introducer was received partially zipped and separated from the unit.The support and griper were found outside of introducer while the embolic coil was received stretched/kinked in tangled condition separated of the unit.The gripper and the embolic coil were inspected under microscope; no damages were noted on the gripper while the embolic col was found stretched/kinked in tangled condition.A review of the manufacturing documentation associated with this lot 17072526 presented no issues during the manufacturing process that can be related to the reported complaint.The coil being out of shape and stretched were confirmed during the visual analysis.The damages found on the embolic coil were apparently caused by applying excessive force on it, but it could not be conclusively determined.However this defect could not be related to the manufacturing process and procedural factors appear to have contributed to have this damage.Inspections are in placed that prevents these type of damaged from leaving the manufacturing facility.Neither the analysis nor the dhr suggest that the failure reported could be related to the manufacturing process.No corrective action will be taken at this time.

Brand Name
TRUFILL DCS ORBIT DETACHABLE COILS COMPLEX
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6273947
Report Number3008264254-2017-00008
Device Sequence Number13709914
Product Code HCG
UDI-Device Identifier10886704029991
UDI-Public(01)10886704029991(17)160731(10)17072526
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123560
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2016
Device Catalogue Number638CF0515
Device Lot Number17072526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/24/2017
Supplement Report FDA Received Date02/21/2017
Patient Sequence Number1
Patient Age60 YR